Dangerous Merck drug side effects have become a trending top news topic on major search engines this weekend, as Reuters reported this Saturday, March 9, that unexpected and dangerous side effects have come to light in a recent study of Merck’s niacin drug that works to raise good HDL cholesterol levels.
With the headline, “Merck drug side effects: Serious side effects seen with failed niacin drug”, sources report that Merck and Co. already gave up on a niacin drug that attempted to combine a new agent known as laropiprant and niacin, which was meant to prevent the awkward flushing in the face that often comes with niacin.
After it was announced another drug known as Tredaptive wasn’t working in stopping heart attacks and similar health complications in various heart patients — many of whom were taking drugs to lower bad LDL cholesterol as well — Merck announced it would stop selling the drug in countries without U.S. approval.
The dangerous Merck drug side effects headline began to top news searches after a medical journal from Europe last week noted the experimental drug led to varying levels of muscle weakness, particularly in Asian patients.
Yet a closer look at the niacin drug brought even more troubling news, said the report. Results from the American College of Cardiology this week noted that patients taking the drug from Merck and Co. had serious side effects, including health problems like infection and bleeding rates that were seen at the time as "very unexpected."